Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Houston/Galveston, TX

June 25, 2006San Jacinto County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 25, 2006, 6:43 PM CDT for San Jacinto County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Jun 25, 2006, 7:11 PM CDT
In force
28 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County San Jacinto County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHGX 252344
SVRHGX
TXC407-260030-
/O.NEW.KHGX.SV.W.0113.060625T2343Z-060626T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAN JACINTO COUNTY IN SOUTHEAST TEXAS

* UNTIL 730 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR                  
  COLDSPRING...MOVING SOUTH AT 20 MPH. TREES AND POWER LINES
  WERE KNOCKED DOWN IN COLDSPRING BY THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN SAN JACINTO COUNTY...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527

$$
2 follow-up statements
000 
WWUS54 KHGX 260003
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 PM CDT SUN JUN 25 2006

TXC407-260030-
/O.CON.KHGX.SV.W.0113.000000T0000Z-060626T0030Z/
SAN JACINTO TX-
702 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SAN JACINTO COUNTY
UNTIL 730 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND 
LARGE HAIL. THIS STORM WAS LOCATED 10 MILES WEST SOUTHWEST OF  
SHEPHERD OR 10 MILES NORTH OF CLEVELAND. MOVEMENT WAS SOUTH AT 20 
MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAR SOUTHERN SAN JACINTO COUNTY...

THIS STORM HAS A HISTORY OF PRODUCING WINDS STRONG ENOUGH TO DOWN 
TREES AND POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527

$$
000 
WWUS54 KHGX 260011
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
711 PM CDT SUN JUN 25 2006

TXC407-260019-
/O.CAN.KHGX.SV.W.0113.000000T0000Z-060626T0030Z/
SAN JACINTO TX-
711 PM CDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR SAN JACINTO COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY 
IN SAN JACINTO COUNTY. AT 640 PM CDT...THIS PULSE SEVERE 
THUNDERSTORM DID PRODUCE STRONG WINDS THAT DOWNED TREES AND 
POWERLINES IN COLDSPRING.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:49 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 2:49 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
249 PM CDT SUN JUN 25 2006

.AVIATION...
VERY ISOLATED SHOWERS WERE OCCURRING ACROSS SE TX THIS AFTERNOON.
MOST TERMINAL SITES WILL PROBABLY STAY CLEAR OF ANY CONVECTION.
DRIER AIR EXPECTED INTO THE AREA TONIGHT AND MONDAY.

PL-40

&&

.DISCUSSION...
SEEING ISO TO WIDELY SCT SHWRS/TSTMS DEVELOP ACROSS SE
TX THIS AFT AS TEMPS ARE NOW IN THE LOWER 90S...WHICH
EASILY OVERCOMES THE SMALL CAP WE HAD THIS MORNING. ONE
OR TWO COULD BECOME STRONG ONCE TEMPS REACH THE MID 90S A
LITTLE LATER THIS AFT.

CONCERNING THE KHGX RADAR...IT WILL BE DOWN THROUGH AT
LEAST MON MORNING. TECHNICIANS ARE STILL DIAGNOSING THE
PROBLEM. SORRY FOR THIS INCONVENIENCE.

DID NOT MAKE MANY CHGS TO THE ONGOING FCST PACKAGE. DRIER
LAYER MOISTURE WILL PUSH IN FROM THE NORTH OVERNIGHT AND
TOMORROW AND SHOULD LEAD TO NO SHWR OR TSTM DEVELOPMENT
TOMORROW INLAND. PW VALUES ARE EXPECTED TO FALL TO AROUND
AN INCH BY MID-DAY TOMORROW ACROSS MOST AREAS. DID BUMP
POPS UP TO 20 PERCENT FOR THIS EVE AS AFT ACTIVITY TODAY
SHOULD EXTEND AN HOUR OR TWO INTO THE EVE HOURS...AS
DRYING TODAY HAS BEEN A LITTLE SLOWER THAN ADVERTISED. THE
DRY FCST SHOULD CONTINUE THROUGH WED. THE DRIER LOW-LEVEL
AIRMASS WILL LEAD TO BELOW NORMAL MIN TEMPS TUE THROUGH THU.
HOWEVER...MAX TEMPS SHOULD BE AROUND NORMAL VALUES THIS
WEEK...BUT AFT HUMIDITY LEVELS WILL BE BELOW NORMAL...MAKING
IT FEEL QUITE A BIT COOLER THAN WHAT WE ARE SEEING THIS AFT.

ON THU...MOISTURE LEVELS WILL CREEP UP AND LEAD TO A SLIGHT CHC
OF SHWRS/TSTMS ACROSS THE SOUTHERN 1/2 OF THE AREA. THIS SLIGHT
CHC WILL CONTINUE INTO THE WEEKEND. IF DEEP MOISTURE ASSOCIATED
WITH A TROPICAL WAVE MOVES INLAND THIS FAR NORTH...NEXT WEEKEND
COULD BE WETTER THAN ADVERTISED...BUT PREFER TO BE CONSERVATIVE
THIS FAR OUT. 33
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  94  65  93  64 /  20   0   0   0   0
HOUSTON (IAH)              72  94  67  93  67 /  20  10   0   0   0
GALVESTON (GLS)            78  92  75  91  75 /  20  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 25, 7:09 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 AM CDT SUN JUN 25 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
709 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN
PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON AND EVENING. STRONG DAMAGING
WINDS WILL BE POSSIBLE IN ANY ISOLATED STRONG STORMS THAT MANAGE
TO DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.